Alert archive / Michigan / Gale Warnings in 2013

Gale Warning 13, NWS Grand Rapids, MI

October 20, 2013

NWS Grand Rapids, MI issued this gale warning at Oct 20, 2013, 4:39 AM EDT. It took effect at Oct 20, 2013, 8:00 PM EDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2013, 4:39 AM EDT (08:39 UTC)
In effect from
Oct 20, 2013, 8:00 PM EDT
Expired
Oct 21, 2013, 3:37 PM EDT
In force
20 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WHUS73 KGRR 200839
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 AM EDT SUN OCT 20 2013

LMZ844>849-201645-
/O.EXT.KGRR.SC.Y.0080.000000T0000Z-131021T0000Z/
/O.NEW.KGRR.GL.W.0013.131021T0000Z-131022T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
439 AM EDT SUN OCT 20 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
TUESDAY. 

* WINDS...WEST 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS THIS
  MORNING. WINDS WILL BECOME SOUTH AND INCREASE LATE TODAY TO 30
  KNOTS BEFORE BECOMING WEST GALES OF 35 KNOTS TONIGHT THROUGH
  MONDAY NIGHT.

* WAVES...4 TO 8 FEET SUBSIDING TO 3 TO 6 FEET TODAY. WAVES WILL
  THEN BUILD ABOVE 10 FEET TONIGHT THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
7 follow-up statements
131 
WHUS73 KGRR 201524
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1124 AM EDT SUN OCT 20 2013

LMZ844>849-202330-
/O.CON.KGRR.SC.Y.0080.000000T0000Z-131021T0000Z/
/O.CON.KGRR.GL.W.0013.131021T0000Z-131022T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1124 AM EDT SUN OCT 20 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT TUESDAY...

* WINDS...SOUTHWEST 10 TO 20 THIS AFTERNOON BECOMING SOUTH AND
  INCREASE 30 KNOTS EARLY THIS EVENING BEFORE BECOMING WEST GALES
  OF 35 KNOTS TONIGHT THROUGH MONDAY NIGHT.

* WAVES...3 TO 6 FEET BUILD ABOVE 10 FEET TONIGHT THROUGH MONDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WDM
574 
WHUS73 KGRR 202010
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 PM EDT SUN OCT 20 2013

LMZ844>849-210415-
/O.CON.KGRR.SC.Y.0080.000000T0000Z-131021T0000Z/
/O.CON.KGRR.GL.W.0013.131021T0000Z-131022T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
410 PM EDT SUN OCT 20 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT TUESDAY...

* WINDS...SOUTH 15 TO 25 INCREASE 30 KNOTS EARLY TONIGHT BEFORE
  BECOMING WEST GALES OF 35 KNOTS TOWARD MORNING THEN CONTINUING
  INTO MONDAY NIGHT.

* WAVES...3 TO 6 FEET BUILD ABOVE 10 FEET TONIGHT THROUGH MONDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WDM
234 
WHUS73 KGRR 202358
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
758 PM EDT SUN OCT 20 2013

LMZ844>849-210800-
/O.EXP.KGRR.SC.Y.0080.000000T0000Z-131021T0000Z/
/O.CON.KGRR.GL.W.0013.131021T0000Z-131022T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
758 PM EDT SUN OCT 20 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

* WINDS...SOUTH 15 TO 25 INCREASE 30 KNOTS EARLY TONIGHT BEFORE 
  BECOMING WEST GALES OF 35 KNOTS TOWARD MORNING THEN CONTINUING 
  INTO MONDAY NIGHT. 

* WAVES...3 TO 6 FEET BUILD ABOVE 10 FEET TONIGHT THROUGH MONDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
577 
WHUS73 KGRR 210221
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1021 PM EDT SUN OCT 20 2013

LMZ844>849-211030-
/O.CON.KGRR.GL.W.0013.000000T0000Z-131022T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1021 PM EDT SUN OCT 20 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY...

* WINDS...SOUTH TO 30 KNOTS BECOMING WEST GALES OF 35 KNOTS TOWARD
  MORNING...THEN CONTINUING INTO MONDAY NIGHT.

* WAVES...BUILDING ABOVE 10 FEET LATE TONIGHT AND CONTINUING INTO
  MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
309 
WHUS73 KGRR 210800
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 AM EDT MON OCT 21 2013

LMZ844>849-211600-
/O.CON.KGRR.GL.W.0013.000000T0000Z-131022T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
400 AM EDT MON OCT 21 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY...

* WINDS...WEST GALES TO 35 KNOTS CONTINUING INTO TONIGHT BEFORE 
          DIMINISHING.

* WAVES...BUILDING TO 6 TO 9 FEET WITH SOME LOCALLY HIGHER WAVES LIKELY
  TODAY AND TONIGHT BEFORE WAVES SUBSIDE SOME ON TUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
594 
WHUS73 KGRR 211412
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 AM EDT MON OCT 21 2013

LMZ844>849-212215-
/O.CON.KGRR.GL.W.0013.000000T0000Z-131022T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1012 AM EDT MON OCT 21 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY...

* WINDS...WEST GALES TO 35 KNOTS CONTINUING INTO TONIGHT BEFORE 
  DIMINISHING. 

* WAVES...BUILDING TO 6 TO 9 FEET WITH SOME LOCALLY HIGHER WAVES 
  LIKELY TODAY AND TONIGHT BEFORE WAVES SUBSIDE SOME ON TUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WDM
099 
WHUS73 KGRR 211937
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
337 PM EDT MON OCT 21 2013

LMZ844>849-220345-
/O.CAN.KGRR.GL.W.0013.000000T0000Z-131022T0900Z/
/O.NEW.KGRR.SC.Y.0081.131021T1937Z-131023T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
337 PM EDT MON OCT 21 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST GALES TO 30 KNOTS CONTINUING INTO TUESDAY BEFORE
  TURNING TO THE NORTH AND DIMINISHING TO 15 TO 25 KNOTS TUESDAY
  NIGHT INTO WEDNESDAY.

* WAVES...BUILDING TO 6 TO 10 FEET SUBSIDE TO 3 TO 5 FEET TUESDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 20, 3:44 AM EDT, 55 minutes earlier.

Area forecast discussion, Oct 20, 3:44 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
344 AM EDT SUN OCT 20 2013

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 344 AM EDT SUN OCT 20 2013

INTERVALS OF SHOWERS WILL CONTINUE THROUGH THE MAJORITY OF THE WEEK
THIS WEEK AS A STRONG SURGE OF COLD CANADIAN AIR TAKES HOLD OF THE
AREA. WAVES OF LOW PRESSURE WILL COMBINE WITH LAKE EFFECT TO BRING
THE OCCASIONAL SHOWERS TO THE AREA. COLD ENOUGH AIR IS EXPECTED TO
MOVE IN TO ALLOW FOR SOME SNOW TO MIX IN AT TIMES WITH THE RAIN
SHOWERS. HIGHS WILL LIKELY REMAIN ONLY IN THE 40S MANY TIMES THIS
WEEK.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 344 AM EDT SUN OCT 20 2013

PCPN TRENDS AND TYPE ARE THE MAIN FOCUS OF THE FCST PACKAGE TODAY.

THE SHOWER ACTIVITY THAT WAS WIDESPREAD ACROSS THE AREA LAST EVENING
IS SCATTERING OUT AND DISSIPATING EARLY THIS MORNING. THIS IS DUE TO
MAINLY THE UPPER FLOW TRANSITIONING TO ANTI-CYCLONIC AS THE LAST
SHORT WAVE IN THIS SEQUENCE IS NOW LIFTING TO THE E/NE THIS MORNING.
WE EXPECT THE SHOWER ACTIVITY TO PRETTY MUCH END FOR A FEW HOURS AS
SHORT WAVE RIDGING BUILDS IN AND WE LOSE THE LOW LEVEL MOISTURE.
SOME BREAKS IN THE CLOUDS WILL BE LIKELY ONCE AGAIN...HOWEVER JUST
AS THE LOW LEVEL MOISTURE MOVES OUT...MID AND HIGH LEVEL MOISTURE
FROM THE NEXT SYSTEM MOVES RIGHT IN.

THE NEXT SYSTEM IN THE SEQUENCE WILL BE BRINGING PCPN TO THE FAR NW
CORNER OF THE CWFA AS EARLY AS LATE THIS AFTERNOON. THIS WAVE IS
CURRENTLY LOCATED NORTH OF LAKE WINNIPEG AND DROPPING SOUTHEAST
QUICKLY. IT WILL MERGE WITH ANOTHER SHORT WAVE COMING INTO THE
DAKOTAS. THE TRACK OF THE SHORT WAVE AND SFC LOW WILL FAVOR THE NRN
SECTION OF THE CWFA FOR THE BEST PCPN CHCS. IT DOES LOOK LIKE THE
ENTIRE CWFA WILL HAVE A CHC OF RAIN AS THE COLD FRONT PASSES THROUGH
THE AREA VERY LATE TONIGHT AND MON MORNING.

THE THREAT OF LAKE EFFECT RAIN SHOWERS WILL BE THERE ON MON WITH
DELTA T/S EXPECTING TO BE AROUND 20C. THE THREAT DOES NOT LOOK TO BE
VERY BIG HOWEVER AS THE DRY SLOT WILL AFFECT THE AREA BEHIND THE
FRONT. MOISTURE PROFILES INDICATE THAT THEY WILL BE DEEP ENOUGH FOR
SOME PCPN TO BE GENERATED AS THE DGZ WILL BARELY BE SATURATED.
INVERSION HEIGHTS ARE SOMEWHAT LOW AS THE UPPER LOW AND CORE OF THE
CYCLONIC FLOW STAYS MAINLY NORTH OF THE AREA.

THE THREAT OF SHOWERS WILL CONTINUE TO BE POSSIBLE MON NIGHT AND
EARLY TUE. THIS IS THE PERIOD WHEN IT LOOKS LIKE WE WILL SEE A
POTENTIAL OF PCPN MIXING WITH OR CHANGING TO SNOW WITH H850 TEMPS
DROPPING TO ALMOST -7C AND FREEZING LEVELS DROPPING BELOW 2000 FT.
THE BEST POTENTIAL OF SEEING SOME SNOW WILL BE UP ACROSS CENTRAL
LOWER MICHIGAN AT THE HIGHER ELEVATIONS. IN ADDITION TO THE
POSSIBILITY OF SNOW...WE CAN NOT RULE OUT THUNDER ALONG THE
LAKESHORE WITH LAKE MODIFIED PARCELS GENERATING OVER 1000 J/KG OF
CAPE AND PARCELS REACHING TO -20C ISOTHERM. WATERSPOUTS WILL ALSO
REMAIN POSSIBLE.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 344 AM EDT SUN OCT 20 2013

THERE SEEMS TO BE NO END IN SIGHT TO THE COOL AND UNSETTLED PATTERN
AS DEEP UPPER TROUGHING PERSISTS OVER THE GREAT LAKES REGION THROUGH
ALL OF NEXT WEEK. TEMPERATURES WILL AVERAGE AROUND 10 DEGREES BELOW
NORMAL.

H8 TEMPS ARE PROGGED TO REMAIN RIGHT AROUND -6C THROUGH MOST OF THE
WEEK CREATING EXTREME LAKE INSTABILITY WITH DELTA T/S IN EXCESS OF
20C. OCCASIONAL SHORTWAVES PIVOTING THROUGH THE REGION WILL
PERIODICALLY BOOST INVERSION HEIGHTS AND BRING SLUGS OF DEEPER
MOISTURE THROUGH WHICH WILL ENHANCE THE SHOWER ACTIVITY.

THE FREEZING LEVEL WILL BE AROUND 1500 FT SO WOULD EXPECT TO SEE A
MIXTURE OF RAIN/SNOW/GRAUPEL... ESPECIALLY INLAND FROM WARMING
EFFECTS OF LK MI INCLUDING THE HWY 131 CORRIDOR. SOME ACCUMULATING
WET SNOW LOOKS TO BE A REALISTIC THREAT FOR WEDNESDAY THROUGH
THURSDAY NIGHT WHEN BOTH THE GFS AND ECMWF INDICATE THAT WE WILL BE
ON THE CYCLONIC SHEAR SIDE OF THE UPPER JET CORE WHICH WILL BE
POSITIONED TO OUR WEST AND SOUTH.

WARM ADVECTION IS CURRENTLY PROGGED FOR NEXT SATURDAY AHEAD OF A
SYSTEM DROPPING DOWN FROM THE NORTHWEST. THIS WOULD END THE LAKE
EFFECT TEMPORARILY BUT THE CHANCE OF RAIN WILL CONTINUE DUE TO
ISENTROPIC LIFT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1121 PM EDT SAT OCT 19 2013

THE WAVE OF LOW PRESSURE TRACKING THROUGH THE TAF SITES WILL
PRODUCE SOME SHOWERS TO START THE PERIOD...HOWEVER BY 12Z MOST OF
THE ACTIVITY SHOULD BE EAST OF KLAN. THERE WILL BE SOME POCKETS OF
MVFR CONDITIONS WITH THE SHOWERS. MOST OF SUNDAY SHOULD FEATURE
VFR WEATHER AS LOW LEVEL MOISTURE WILL BE LIMITED. FROM 00Z TO 06Z
MON...CONDITIONS WILL START TO DETERIORATE AS A POWERFUL STORM
APPROACHES FROM THE WEST. SHOWERS AND EVEN A FEW THUNDERSTORMS
WILL MOVE INTO THE KMKG SITE. THE PRECIPITATION WILL BE NEARING
KGRR BY 06Z. ALL SITES WILL SEE THE WINDS INCREASING STEADILY AND
VEERING WITH TIME. COULD BE GUSTS OVER 25 KNOTS AT KMKG BY THE END
OF THE PERIOD.

&&

.MARINE...
ISSUED AT 344 AM EDT SUN OCT 20 2013

WE WILL BE ISSUING A GALE WARNING FOR THE ENTIRE NEARSHORE WITH THIS
FCST PACKAGE. THE COLDEST AIR TO DATE WILL MOVE IN LATE TONIGHT AND
DURING THE DAY ON MONDAY. THIS WILL COME IN VIA BRISK WESTERLY
WINDS. THE COLD AIR COMING IN OVER THE 60 DEGREE F WATERS OF LAKE
MICHIGAN WILL ALLOW A LOT OF THE STRONGER WIND ALOFT TO MIX DOWN.

WITH THE COLD AIR OVER THE WARM LAKE...WATERSPOUT POTENTIAL LOOKS
GOOD ENOUGH TO MENTION IN THE FCST. THE POTENTIAL STARTS OFF LOW SUN
NIGHT AND EARLY MON AS THE WINDS AROUND 5K FEET ARE A BIT TOO HIGH
TO ALLOW FOR THE DEVELOPMENT OF THEM. THE POTENTIAL WILL INCREASE
LATER MON THROUGH TUE...AND LIKELY BEYOND DUE TO THE INSTABILITY
OVER THE LAKES.

&&

.HYDROLOGY...
ISSUED AT 344 AM EDT SUN OCT 20 2013

WE ARE NOT ANTICIPATING ANY HYDROLOGY ISSUES IN THE NEXT WEEK. THE
MAJORITY OF THE PCPN OVER THE NEXT WEEK WILL BE IN THE FORM OF
SCATTERED SHOWERS. THIS TYPE OF PATTERN IS NOT CONDUCIVE FOR HEAVY
RAINFALL WITH PRECIPITABLE WATERS RUNNING AROUND AVERAGE FOR THIS
TIME OF YEAR. MOST LOCATIONS WILL NOT SEE PCPN OVER HALF AN INCH
OVER THE NEXT FEW DAYS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING 00Z MON THROUGH 09Z TUE FOR LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MEADE
AVIATION...MJS
HYDROLOGY...NJJ
MARINE...NJJ
Hazardous weather outlook, Oct 20, 4:19 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 AM EDT SUN OCT 20 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-210815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
419 AM EDT SUN OCT 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-210815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
419 AM EDT SUN OCT 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT.
GALE FORCE WINDS FROM THE SOUTHWEST MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MUCH OF THE TIME
MONDAY THROUGH SATURDAY... WITH THE POTENTIAL FOR WATERSPOUTS AS
WELL. GALE FORCE WINDS FROM THE WEST ARE POSSIBLE MONDAY INTO MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

Nearby

Gale Warnings in Michigan, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.